MAUDE Adverse Event Report: GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION PANEL - GRAM POSITIVE (BCID-GP) PANEL; GRAM-POSITIVE BACTERIA AND THEIR RESISTANCE MARKERS

GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION PANEL - GRAM POSITIVE (BCID-GP) PANEL; GRAM-POSITIVE BACTERIA AND THEIR RESISTANCE MARKERS
Catalog Number 09556508001
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The eplex base analyzer serial number was (b)(6).The investigation did not identify a specific cause of the event.The issue was consistent with a lower than intended target concentration within the sample volume analyzed by the assay.This lot contains a raw material that has been identified as having potential for leaks.No leaks were observed, however small amounts of reagent may not be visible.This issue could not be excluded by the investigation.The issue is also consistent with a low target concentration withdrawn and loaded into the delivery port.This can create limit of detection challenges if the concentration is at or near the analytical sensitivity of the assay.There is an inherent risk of false negative results due to the innate nature of microbes.
 
Event or Problem Description
There was an allegation of false negative enterococcus faecalis and false negative pan gram negative results for two samples using the eplex blood culture identification panel - gram positive (bcid-gp) panel on an eplex base analyzer.The eplex result was streptococcus pyogenes detected.The culture results were streptococcus pyogenes, enterococcus faecalis, and escherichia coli.The maldi results streptococcus pyogenes and enterococcus faecalis.

Brand Name
EPLEX BLOOD CULTURE IDENTIFICATION PANEL - GRAM POSITIVE (BCID-GP) PANEL
Common Device Name
GRAM-POSITIVE BACTERIA AND THEIR RESISTANCE MARKERS
Manufacturer (Section D)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer (Section G)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer Contact
alan maderazo
5964 la place ct, suite 100
carlsbad, CA 92008
MDR Report Key21679412
Report Number3008632402-2025-00858
Device Sequence Number15388514
Product Code PAM
UDI-Device Identifier00857167005320
UDI-Public00857167005320
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K181663
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2026
Device Catalogue Number09556508001
Device Lot Number10238108
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2025
Initial Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown